MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006030X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when advancing a 6mm x 30mm saber.018 percutaneous transluminal angioplasty (pta) balloon catheter over an unknown guidewire, the physician noticed a tear halfway down on the catheter shaft.The device was removed from the guidewire before being inserted into the patient, and a new unknown balloon was opened to finish the procedure successfully.There were no reported injuries to the patient.This was during a procedure to treat in-stent restenosis with the leg.The device was properly stored and opened in the sterile field and was prepped prior to being advanced over the unknown guidewire.The user was trained to the device.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, when advancing a 6mm x 30mm saber.018 percutaneous transluminal angioplasty (pta) balloon catheter over an unknown guidewire, the physician noticed a tear halfway down on the catheter shaft.The device was removed from the guidewire before being inserted into the patient, and a new unknown balloon was opened to finish the procedure successfully.There were no reported injuries to the patient.This was during a procedure to treat in-stent restenosis with the leg.The device was properly stored and opened in the sterile field and was prepped prior to being advanced over the unknown guidewire.The user was trained to the device.Additional information was requested but was not provided.The device was returned for evaluation.One non-sterile unit of a saber 6mm x 30cm 150 was received inside a clear plastic bag.The device was unpacked to proceed with product evaluation.Upon visual inspection, the device was received coiled, and the balloon was fully deflated.A close visual inspection of the balloon was performed, and no anomalies were observed.The remaining components of the unit were also inspected, with no damage or irregularities noted.Additionally, no signs of frayed/split/torn were observed along the body shaft.An inflation/deflation test was performed as part of the device failure investigation.The balloon was successfully inflated and deflated as intended.Following testing, the device was inspected for any damages or anomalies that may have contributed to the reported failure; however, no damages or anomalies were observed on the returned device.The reported ¿body/shaft - frayed/split/torn¿ was not observed during analysis of the returned device.The exact cause of the reported event could not be determined as the device was intact and passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any issues to the balloon or along the body shaft of the catheter.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer.It is unclear why the reported event does not match the returned device for analysis.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.¿ neither the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key24607944
Report Number3007635982-2026-00037
Device Sequence Number10224928
Product Code LIT
UDI-Device Identifier20705032068182
UDI-Public(01)20705032068182(17)271031(10)82324583
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48006030X
Device Lot Number82324583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON.
Patient SexUnknown